The Reason I Quit Using Prescription Drugs
Hydrocodone (with Acetaminophen)
by natureboy
Citation:   natureboy. "The Reason I Quit Using Prescription Drugs: An Experience with Hydrocodone (with Acetaminophen) (exp102851)". Erowid.org. Mar 11, 2016. erowid.org/exp/102851

 
DOSE:
45 mg oral Hydrocodone
  1950 mg oral Acetaminophen

BODY WEIGHT: 165 lb


[Erowid Note: Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]

Just recently, I have overcame my addictions to alprazolam (Xanax) and Hydrocodone (In Vicodin). Those addictions went on for close to three years. One of the main reasons that urged me to quit was the fear of another overdose on Vicodin/Lortab. I'm going to tell you about the last time I overdosed on Hydrocodone/Acetaminophen.

It was a few months ago when it happened. I remember I was so excited because I had bought a new, and very full, bottle of Hydrocodone/Acetaminophen, and they were the 7.5mg/325mg kind. I had never really gotten into opioid abuse, other than Hydrocodone, as I never had the opportunity for stronger opioids (also, I was more partial to benzodiazepines). If I recall correctly, the supposed maximum acute dose of Acetaminophen is 1000mg, so keep that in mind. I had brought the bottle with me to school that day. I decided to go to the restroom and take four around 8:45 AM. (Note that the most Hydrocodone I had ever taken before this was around 25mg.) So, with 30mg of Hydrocodone ingested, I sat down next to a good friend of mine, and started waiting.

I waited about twenty minutes, and still felt no effects for some reason. Eager to feel that great opioid high, I went to the restroom and took two more. Then, my total dose was 45mg/1950mg. After about five minutes, the first dose kicked in. It hit me hard. I felt extremely content and euphoric. I also was very itchy. My friend was talking to me and I just kept laughing at everything. I had one headphone in, and the music I was listening to sounded so much better than normal, and almost seemed to control my body: I noticed myself rocking back and forth to the beat of the music multiple times. My body felt completely numb, yet tingly (in a good way) at the same time. For the next fifteen - thirty minutes, everything was blissful.

Everything was wonderful, until the next dose kicked in. I was enjoying a conversation with my bro, and then he pointed out I was really sweating. I started getting really hot, and the sweating was crazy, honestly. At this point, I was paranoid out of my mind, as I knew I had taken too much by then. I was in class, so I had to keep the freaking-out to a minimum. My thought then, was that I needed water and to urinate (a highly intoxicated guy's idea to flush it out of his system). I got up, and went to get some water. I noticed my ability to walk was definitely impaired. I made it to the water fountain, and drank a LOT of water (I kept getting up for water until after lunch.) Afterwards, I went to the restroom. My muscles were so relaxed due to the large amount of Hydrocodone, that I couldn't even go. Around that time (45 - 60 minutes after first dose) is when the nausea set in. I felt like I was going to vomit for the next three hours. Not only that, but I had the general feeling of not being well, my chest hurt (specifically where the liver is located), and I also thought that I was going to die for some reason.

About two and a half hours after I got to school that day, I went to lunch. The whole time I had my head down on the table, and everyone talking around me seemed distant, as if my thoughts were louder than their words. My friend asked me if I was okay, and I told him I should be. After that, I went to the on-campus nurse and got a water bottle from her, so I wouldn't have to continuously get up to go to the water fountain (I ended up refilling that bottle twice, though).

I only stayed for half my classes that particular day. I went home around 12:30. When I got home, before I even got inside, I immediately started vomiting. I had a little bit of water left in the previously-mentioned water bottle, so I drank a little bit afterwards. I threw up about three more times within the next fifteen minutes. I finally got inside, and decided lying down was a good idea. I was lying down for about twenty-five minutes, and all of a sudden I had to vomit again. The vomiting continued off and on for about two more hours, and the feeling of being near death, chest pain, and feeling of not being well still lingered.

I checked for symptoms of acute liver damage/failure, because I was still paranoid, and convinced myself that I messed up my liver. I showed a few: nausea, vomiting, chest pain (where the liver is), feeling like you aren't okay, and confusion. What really terrified me was the next day, I woke up and noticed two yellow spots on my skin. They resembled patches of jaundice, which is typical of a damaged liver. After serious contemplation of going to the hospital, I decided to stay home.

In the end, I was okay. The symptoms faded around 4:30 pm the day I took the pills. The jaundice spots disappeared after a day or two. After that I cut back on pill use, and now only take the Adderall and Trazodone that I am prescribed, and I take them as prescribed.

Exp Year: 2013ExpID: 102851
Gender: Male 
Age at time of experience: Not Given 
Published: Mar 11, 2016Views: 6,343
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Hydrocodone (111) : Overdose (29), Health Problems (27), School (35)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults